Alert archive / Oregon / Storm Warnings in 2012

Storm Warning 7, NWS Portland, OR

March 14, 2012

NWS Portland, OR issued this storm warning at Mar 14, 2012, 2:46 PM PDT. It took effect at Mar 15, 2012, 12:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2012, 2:46 PM PDT (21:46 UTC)
In effect from
Mar 15, 2012, 12:00 AM PDT
Expired
Mar 15, 2012, 10:00 AM PDT
In force
10 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WHUS76 KPQR 142146
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
246 PM PDT WED MAR 14 2012

PZZ250-255-270-275-150600-
/O.CON.KPQR.GL.W.0019.000000T0000Z-120315T0000Z/
/O.UPG.KPQR.SR.A.0005.120315T0900Z-120315T1800Z/
/O.NEW.KPQR.SR.W.0007.120315T0900Z-120315T2100Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
246 PM PDT WED MAR 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...STORM WARNING IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY. THE
STORM WATCH IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN
EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS: GALES WILL BEGIN TO SLACKEN THIS AFTERNOON. GUSTS TO 45
  KT ARE STILL POSSIBLE THROUGH LATE AFTERNOON...ESPECAILLY IN THE
  SOUTHERN WATERS. WINDS WILL DIE DOWN BRIEFLY EARLY TONIGHT
  BEFORE INCREASING LATER TONIGHT AHEAD OF THE NEXT SYSTEM. SOUTH
  WINDS 35 TO 45 KT WITH WIDESPREAD GUSTS TO 50 TO 55 KT ARE
  EXPECTED LATE TONIGHT AND THURSDAY MORNING.

* SEAS: COMBINED SEAS WILL SUBSIDE SLIGHTLY THROUGH THIS EVENING
  TO NEAR 12 TO 14 FT. THE NEXT STORM TONIGHT WILL BUILD SEAS TO
  20 TO 22 FT BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-150600-
/O.EXT.KPQR.RB.Y.0048.000000T0000Z-120315T2100Z/
COLUMBIA RIVER BAR-
246 PM PDT WED MAR 14 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 2 PM
PDT THURSDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
2 PM PDT THURSDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS NEAR 14 FT THIS EVENING...THEN
  SLOWLY BUILDING OVERNIGHT TO NEAR 18 FT BY THURSDAY MORNING.

* FIRST EBB: SEAS TEMPORARILY NEAR 16 FT WITH BREAKERS DURING THE
  WEAKER EBB AROUND 11 PM TONIGHT.

* SECOND EBB: SEAS TEMPORARILY NEAR 20 FT WITH BREAKERS DURING THE
  EBB CURRENT AROUND 1130 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
5 follow-up statements
511 
WHUS76 KPQR 150338
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
838 PM PDT WED MAR 14 2012

PZZ250-255-270-275-151145-
/O.EXT.KPQR.SR.W.0007.120315T0700Z-120315T2100Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
838 PM PDT WED MAR 14 2012

...STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
THURSDAY...

THE STORM WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
PDT THURSDAY. 

* WINDS: SOUTH WIND OF 15 TO 25 MPH WILL INCREASE AROUND OR JUST
  AFTER MIDNIGHT OVER THE OUTER WATERS. THESE WINDS WILL INCREASE
  TO 35 TO 45 KT...WITH GUSTS OF 50 TO 55 KT. WINDS WILL SPREAD
  ACROSS ALL OF THE COASTAL WATERS BETWEEN MIDNIGHT AND 4 AM.
  THESE STRONG WINDS WILL CONTINUE ON THURSDAY MORNING...THEN
  GRADUALLY EASE THURSDAY AFTERNOON ONCE THE FRONT MOVES ONSHORE. 

* SEAS: COMBINED SEAS WILL HOLD AT 11 TO 13 FT THIS EVENING...THEN
  BUILD AGAIN AFTER MIDNIGHT AS WINDS INCREASE. AT THIS TIME...
  COMBINED SEAS WILL CLIMB TO 20 FT LATER TONIGHT...AND HOLD AT 22
  TO 25 FT THURSDAY MORNING. SEAS WILL SUBSIDE A BIT THURSDAY
  AFTERNOON...THEN FALL BACK UNDER 20 FT EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-151145-
/O.EXT.KPQR.RB.Y.0048.000000T0000Z-120316T1300Z/
COLUMBIA RIVER BAR-
838 PM PDT WED MAR 14 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM
PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
6 AM PDT FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS 12 FT UNTIL 2 AM...THEN BUILDING TO 
  18 FT BY DAYBREAK THURSDAY. SEAS HOLDING AT 19 TO 22 FT
  THURSDAY MORNING...THEN DROPPING BACK TO 15 TO 16 FT LATER
  THURSDAY AFTERNOON.

* FIRST EBB: AROUND 11 PM TONIGHT. SEAS NEAR 15 FT WITH BREAKERS.

* SECOND EBB: AROUND 1130 AM THURSDAY MORNING. SEAS NEAR 21 FT
  WITH BREAKERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
597 
WHUS76 KPQR 150941
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
241 AM PDT THU MAR 15 2012

PZZ250-255-270-275-151745-
/O.CON.KPQR.SR.W.0007.000000T0000Z-120315T2100Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
241 AM PDT THU MAR 15 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH WINDS OF 35 TO 45 KT...WITH GUSTS OF 50 TO 55 KT.
  WINDS WILL SPREAD ACROSS THE COASTAL WATERS THROUGH 4 AM. THESE
  STRONG WINDS WILL GRADUALLY EASE THIS AFTERNOON ONCE THE FRONT
  MOVES ONSHORE.

* SEAS: COMBINED SEAS WILL BUILD TO 20 TO 24 FT THIS MORNING. SEAS
  WILL FALL BELOW 20 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-151745-
/O.CON.KPQR.RB.Y.0048.000000T0000Z-120316T1300Z/
COLUMBIA RIVER BAR-
241 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PDT FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS BUILDING TO 19 TO 22 FT THIS
  MORNING...SUBSIDING TO 15 TO 16 FT LATER THIS AFTERNOON AND
  HOLDING THROUGH TONIGHT. BREAKERS WILL OCCUR DURING THE EBB
  CURRENTS AROUND 1130 AM THIS MORNING AND 1215 AM TONIGHT.

* FIRST EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND
  1130 AM THIS MORNING. SEAS AROUND 21 FT.

* SECOND EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND
  1215 AM TONIGHT. SEAS AROUND 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
775 
WHUS76 KPQR 151531
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
831 AM PDT THU MAR 15 2012

PZZ250-255-270-275-151700-
/O.EXT.KPQR.SR.W.0007.000000T0000Z-120315T1700Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
831 AM PDT THU MAR 15 2012

...STORM WARNING NOW IN EFFECT UNTIL 10 AM PDT THIS MORNING...

THE STORM WARNING IS NOW IN EFFECT UNTIL 10 AM PDT THIS MORNING. 

* WINDS: SOUTH WINDS OF 35 TO 45 KT...WITH GUSTS OF 50 TO 55 KT.
  THESE STRONG WINDS WILL GRADUALLY EASE LATER THIS MORNING ONCE
  THE FRONT MOVES ONSHORE.

* SEAS: COMBINED SEAS 20 TO 24 FT THIS MORNING. SEAS WILL FALL
  BELOW 20 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-152345-
/O.CON.KPQR.RB.Y.0048.000000T0000Z-120316T1300Z/
COLUMBIA RIVER BAR-
831 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PDT FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS BUILDING TO 19 TO 22 FT THIS
  MORNING...SUBSIDING TO 15 TO 16 FT BY THIS AFTERNOON AND HOLDING
  THROUGH TONIGHT. 

* FIRST EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND
  1130 AM THIS MORNING. SEAS AROUND 21 FT.

* SECOND EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND
  1215 AM TONIGHT. SEAS AROUND 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WEATHER.GOV/PORTLAND
981 
WHUS76 KPQR 151701
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1001 AM PDT THU MAR 15 2012

PZZ250-255-270-275-160000-
/O.EXP.KPQR.SR.W.0007.000000T0000Z-120315T1700Z/
/O.NEW.KPQR.GL.W.0020.120315T1701Z-120316T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
1001 AM PDT THU MAR 15 2012

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE
STORM WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON. WIND GUSTS TO 35 KT ARE EXPECTED OVER THE NORTH
  WATERS...AND WIND GUSTS 40 TO 45 KT ARE EXPECTED OVER THE SOUTH
  WATERS. WINDS WILL GRADUALLY EASE LATER THIS AFTERNOON AND THIS
  EVENING AS THE FRONT CONTINUES TO MOVE ONSHORE.

* SEAS: COMBINED SEAS 20 TO 24 FT THIS MORNING WILL EASE BELOW 20
  FEET LATER THIS AFTERNOON. SEAS WILL REMAIN ABOVE 15 FEET
  THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-160115-
/O.CON.KPQR.RB.Y.0048.000000T0000Z-120316T1300Z/
COLUMBIA RIVER BAR-
1001 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PDT FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS BUILDING TO 19 TO 22 FT THIS 
  MORNING...SUBSIDING TO 15 TO 16 FT BY THIS AFTERNOON AND 
  HOLDING THROUGH TONIGHT. 

* FIRST EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND 
  1130 AM THIS MORNING. SEAS AROUND 21 FT. 

* SECOND EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND 
  1215 AM TONIGHT. SEAS AROUND 16 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
837 
WHUS76 KPQR 151701 CCA
MWWPQR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
1001 AM PDT THU MAR 15 2012

PZZ250-255-270-275-160000-
/O.EXP.KPQR.SR.W.0007.000000T0000Z-120315T1700Z/
/O.COR.KPQR.GL.W.0020.120315T1701Z-120316T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
1001 AM PDT THU MAR 15 2012

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE
STORM WARNING HAS EXPIRED. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON. WIND GUSTS TO 35 KT ARE EXPECTED OVER THE NORTH
  WATERS...AND WIND GUSTS 40 TO 45 KT ARE EXPECTED OVER THE SOUTH
  WATERS. WINDS WILL GRADUALLY EASE LATER THIS AFTERNOON AND THIS
  EVENING AS THE FRONT CONTINUES TO MOVE ONSHORE.

* SEAS: COMBINED SEAS 20 TO 24 FT THIS MORNING WILL EASE BELOW 20
  FEET LATER THIS AFTERNOON. SEAS WILL REMAIN ABOVE 15 FEET
  THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-160130-
/O.CON.KPQR.RB.Y.0048.000000T0000Z-120316T1300Z/
COLUMBIA RIVER BAR-
1001 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PDT FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS BUILDING TO 19 TO 22 FT THIS 
  MORNING...SUBSIDING TO 15 TO 16 FT BY THIS AFTERNOON AND 
  HOLDING THROUGH TONIGHT. 

* FIRST EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND 
  1130 AM THIS MORNING. SEAS AROUND 21 FT. 

* SECOND EBB: BREAKERS WILL OCCUR DURING THE EBB CURRENT AROUND 
  1215 AM TONIGHT. SEAS AROUND 16 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Mar 14, 8:38 AM PDT, 6 hours 8 minutes earlier.

Area forecast discussion, Mar 14, 8:38 AM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
838 AM PDT WED MAR 14 2012

.SYNOPSIS...A SERIES OF STORMS OVER THE NEXT FEW DAYS WILL BRING RAIN
AND SNOW TO THE REGION...ALONG WITH A FEW BOUTS OF WIND TO THE COAST.
THE FIRST SYSTEM IS AN OCCLUDED FRONT THAT MOVES INLAND TODAY...THEN
ANOTHER FRONT PUSHES IN THU MORNING. A LOW PRES SYSTEM IS EXPECTED TO
APPROACH THE PACIFIC NW COAST FRI. A COLD UPPER TROUGH LINGERS OVER
THE WEEKEND...BUT BY THEN THE MAJORITY OF THE ENERGY WILL BE DIRECTED
S INTO CA.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS ENHANCED CLOUDS AHEAD OF THE
INCOMING FRONTAL SYSTEM SPREADING OVER THE FORECAST AREA TODAY WITH
DOPPLER RADAR AND SURFACE OBSERVATIONS SHOWING WIDESPREAD
PRECIPITATION. THE OCCLUDED FRONT IS CURRENTLY ALONG 126W. MODELS
MOVE THE FRONT INLAND AROUND MIDDAY. SNOW LEVELS STARTED OUT AROUND
THE 500 TO 1000 FT RANGE...HOWEVER CURRENT MODELS ARE WARMING THE
AIRMASS A LITTLE QUICKER THAN PREVIOUS MODELS. EXPECT WE WILL BE ABLE
TO DROP THE WINTER WEATHER ADVISORIES FOR THE N COAST RANGE AND
WILLAPA HILLS THIS MORNING...AND THE FOOTHILLS THIS AFTERNOON. SNOW
SHOWERS WILL CONTINUE IN THE CASCADES OVERNIGHT...AS THE SNOW LEVELS
CONTINUE TO RISE...WITH THAT ADVISORY PROBABLY BEING GOOD AS IS.
EXPECT WINDS WILL JUST BE A BORDERLINE EVENT...ENDING THIS AFTERNOON.

MOIST ONSHORE FOLLOWS THE FRONT LATE TODAY...THEN BACKS SOME TOWARDS
THE S TONIGHT IN ADVANCE OF THE NEXT SYSTEM. THIS SHOULD BE GOOD FOR
HIGH POPS ESP THIS EVENING...BUT HEAVIER PRECIPITATION IS LIKELY TO
FOLLOW THU WHEN BETTER DYNAMICS IN THE FORM OF A FRONT AND UPPER
LEVEL SHORTWAVE ARRIVE...ALONG WITH BETTER MOISTURE AS DEPICTED BY
GFS IN PRECIPITABLE WATER VALUES APPROACHING ONE INCH AT THE COAST BY
12Z THU. WITH A DEEPER LOW PASSING A LITTLE CLOSER THAN THE ONE
WED...THIS SYSTEM LOOKS A LITTLE MORE POTENT WINDWISE. SURFACE PRES
GRADIENTS ARE EXPECTED TO BE A LITTLE MORE SOUTHERLY UP THE COAST
WHICH SHOULD ALLOW FOR SOME SORT OF BARRIER JET TO DEVELOP. WILL
ISSUE A HIGH WIND WATCH WITH THE MORNING UPDATE...AND UPGRADE IT WITH
THE AFTERNOON PACKAGE.

FINALLY...A LOW PRES SYSTEM APPROACHING THE REGION FRI IS A BIT OF A
WILD CARD. GFS AND ECWMF HAVE BEEN CONSISTENT IN INDICATING SOME SORT
OF SURFACE LOW APPROACHING...AND DEEPENING SOME. TRACKS AND INTENSITY
HOWEVER HAVE DIFFERED ENOUGH THAT MAKING A SENSIBLE FORECAST OUT OF
IT AT THIS TIME IS DIFFICULT AT BEST. LOOKING AT GFS AND ECMWF
ENSEMBLES...IT APPEARS MOST LIKELY THAT A DEEPENING LOW WOULD PASS
INSIDE OF 130 W OFF THE OREGON COAST...THEN LIFT N OFF THE WA
COAST...REACHING A CENTRAL PRES AROUND 985 MB. THIS IS NOT A
CLIMATOLOGICALLY FAVORED TRACK...BUT NOT OUT OF THE QUESTION EITHER.
OF COURSE ANY SUCH LOW MOVING INLAND TO THE N REASONABLY CLOSELY
WOULD SUGGEST POTENTIAL FOR HIGH WINDS NOT JUST ON THE COAST BUT
INLAND ALSO. LIKENS

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...COOL AND WET
CONDITIONS WILL PERSIST IN THE PAC NW THROUGH MOST OF THE EXTENDED
FCST PERIOD. GOING INTO NEXT WEEKEND...THE FCST MODELS ARE CONSISTENT
IN DIGGING THE UPPER LEVEL TROUGH FURTHER SOUTH WITH THE BULK OF THE
UPPER LEVEL ENERGY FOCUSED OVER CALIFORNIA. THIS WILL LIKELY MEAN
SHOWERY CONDITIONS FOR THE PAC NW WITH SNOW LEVELS LINGERING NEAR
1000 FEET. AS THE DEEP TROUGH PUSHES EAST BY THE BEGINNING OF NEXT
WEEK...THERE MAY BE A BRIEF BREAK...AS THE MODELS ALL SHOW A SHORT
PERIOD OF RIDGING BUILDING IN. HOWEVER...ANY BREAK WILL LIKELY BE
QUICKLY ENDED BY ANOTHER SERIES OF SHORTWAVE TROUGHS THAT ARE MODELED
TO SETTLE IN BY THE MIDDLE OF NEXT WEEK. JFP

&&

.AVIATION...NEXT FRONT APPROACHING THE COAST WITH INCREASING RAIN
AND MVFR CONDITIONS ON THE COAST. WINDS WILL INCREASE AS WELL WITH
HIGH WINDS EXPECTED ON THE COASTAL AREAS WITH 50 KT POSSIBLE
15Z-22Z. INLAND AREAS EXPECTED TO BE VFR THROUGH ABOUT 16Z IN THE
NORTH AND CLOSER TO 20Z NEAR KEUG. THE FRONT STALLS AND WEAKENS
AFTER MOVING INLAND AS THE UPSTREAM SYSTEM BEGINS TO DOMINATE.
SYSTEM LOOKS TO KEEP MVFR CIGS ACROSS ALL AREAS THROUGH
TODAY...WITH HIGHER TERRAIN FREQUENTLY OBSCURED.

KPDX AND APPROACHES...VFR THROUGH 16Z THEN TRENDING TO MVFR WITH
CIGS AND RAIN. CIGS LIKELY IN THE 2000-2500 FT RANGE ONCE IT SETS
IN. COULD ALSO HAVE CIGS CLOSER TO 1500 FT FOR A FEW HOURS AROUND
00Z WITH A JET STREAK MOVING INTO THE AREA.

&&

.MARINE...GALE FORCE WINDS ON THE WATERS TODAY WITH A BRIEF LULL
AHEAD OF ANOTHER STORM FOR LATER TONIGHT INTO EARLY THU. SEAS NOW
AROUND 11 FT...BUT THESE TOO WILL BUILD AND PEAK AT 17 TO 19 FT
LATER THIS MORNING...WITH HIGHEST OVER THE OUTER WATERS.

A STRONGER FRONT ARRIVES LATE TONIGHT AND THU...WITH SOLID GALE
FORCE WINDS EXPECTED AND POSSIBLY STORM FORCE GUSTS WITH THIS
FRONT. EXPECT SEAS TO BUILD...PEAKING AT 20 TO 25 FT ON THU.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY FOR NORTHERN
     OREGON CASCADES.

     WINTER WEATHER ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR
     NORTHERN OREGON CASCADE FOOTHILLS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     CENTRAL OREGON COAST-NORTH OREGON COAST.

     WINTER WEATHER ADVISORY UNTIL NOON PDT TODAY FOR COAST RANGE OF
     NORTHWEST OREGON.

     HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR CENTRAL
     OREGON COAST-NORTH OREGON COAST.

WA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY FOR SOUTH
     WASHINGTON CASCADES.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     SOUTH WASHINGTON COAST.

     WINTER WEATHER ADVISORY UNTIL 8 PM PDT THIS EVENING FOR SOUTH
     WASHINGTON CASCADE FOOTHILLS.

     WINTER WEATHER ADVISORY UNTIL NOON PDT TODAY FOR WILLAPA HILLS.

PZ...STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR COASTAL WATERS
    FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 5 AM
    PDT THURSDAY.
&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 14, 5:06 AM PDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
506 AM PDT WED MAR 14 2012

ORZ009-014-WAZ023-151515-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
506 AM PDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ001>008-010>013-WAZ019>022-039-040-151515-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
506 AM PDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST
WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. SIGNIFICANT SNOW IS
POSSIBLE IN THE NORTH CASCADES...FOOTHILLS...AND COAST RANGE
TODAY. REFER TO THE LATEST WINTER WEATHER MESSAGE (PDXWSWPQR) FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WINDS ARE POSSIBLE ON THE COAST THURSDAY AND FRIDAY. THERE IS
ALSO A LOW PROBABILITY OF HIGH WINDS INLAND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-151515-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
506 AM PDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED TODAY. REFER TO THE LATEST MARINE
WEATHER MESSAGE (PDXMWWPQR) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STORM FORCE WINDS ARE POSSIBLE THURSDAY. REFER TO THE LATEST MARINE
WEATHER MESSAGE (PDXMWWPQR) FOR DETAILS. GALE FORCE WINDS ARE
POSSIBLE AGAIN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:55 AM PDTStorm WatchPQR12 hr
Mar 14, 8:43 AM PDTHigh Wind WatchPQR6 hr
Mar 14, 2:29 PM PDTHigh Wind WarningPQR22 hr

Nearby

Storm Warnings in Oregon, 2012Every storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.